ANYONE ON LYNPARZA?: HI- I RELUCTANTLY WENT ON... - My Ovacome

My Ovacome

14,817 members17,377 posts

ANYONE ON LYNPARZA?

mupash profile image

HI-

I RELUCTANTLY WENT ON LYNPARZA BECAUSE I'M VERY SENSITIVE TO ANY MEDICATION. THEY HAVE ME ON A DOSE OF 150MG. TWO TIMES A DAY. AFTER A MONTH MY CA-125 DID NOT Go DOWN BUT UP BY ONE POINT. DOES ANYONE KNOW HOW THIS DRUG WORKS? IS IT CUMULATIVE AND HOW LONG DOES IT TAKE UNTIL YOU SHOULD EXPECT TO SEE RESULTS? ANY INFO WOULD BE VERY APPRECIATED.

THANKS,

LEE

12 Replies

Hi Lee, I have been taking Lynparza, or to give it its other name Olaparib, in the form of a trial for 6 years, 1 month. I was already in remission when I started on the trial with a CA125 of 7. From memory it took about 6 months for my CA125 to drop to uner 3 where it has remained. The fact your CA125 has risen by 1 I dont believe should be of concern. Mine rose once to 4 and I was told this was probably the way the result was read. Its not cummulative. I continue to work full time. My understanding is that it stops the PARP so the cancer cells cannot repair themselves and they die . I am BRAC2. Are you BRAC?. Side effects for me tend to be bouts of dizzyness from lowered BP, some bowel issues and nausea which is controlled with antisickness meds. I wish you well. Kathy xx

mupash profile image
mupash in reply to Katmal-UK

HI KATHY,

THANKS SO MUCH FOR YOUR REPLY. YES, I AM BRAC 2 AND PLATINUM SENSITIVE SO WAS WONDERING WHY MY CA 125 HASN'T DROPPED. I AM ONLY TAKING 300MG. IN TOTAL DAILY. WERE YOU TAKING 600MG.? I AM ALSO DIZZY, NAUSEA EVERY MORNING. MY BP HAS BEEN VERY LOW AS WELL. WHAT BOTHERS ME THE MOST IS MY HAIR IS NOT GROWING BACK. I'VE BEEN OFF CHEMO SINCE FIRST WEEK IN NOVEMBER. DID YOU HAVE ANY HAIR ISSUES?

I'M GLAD IT HAS WORKED SO WELL FOR YOU. YOU'VE ENCOURAGED ME TO CONTINUE WITH THIS! THANK YOU AND STAY WELL!!!

LEE

Katmal-UK profile image
Katmal-UK in reply to mupash

Itake 600mg per day and have done since I I started. Your hair shud grow ok. Did u lose it all with chemo? I have a thick head of hair which grows thick and fast so Olaparib isnt affecting it. Give the Olaparib time and hopefully it will work for you. I feel very well on it xx

mupash profile image
mupash in reply to Katmal-UK

I DON'T KNOW WHAT HAPPENED... I WAS ANSWERING YOUR REPLY AND IT WENT BLANK?? I WAS SAYING THAT I THINK IT HITS EVERYONE DIFFERENTLY. I AM VERY SHAKEY, AND OFF BALANCE. MY HAIR IS ALL BUT GONE. IT IS VERY SHORT AND SPARSE. I WEAR A HAT WHEN I GO OUT. IT HASN'T STARTED TO GROW BACK. I'M HOPING I'LL GET USED TO THIS AND CAN INCREASE TO 600MG. I'M GLAD YOU'RE DOING WELL ON IT AND YOUR HAIR MAKES ME HOPEFUL. THANK YOU!

LEE

sticky3006 profile image
sticky3006 in reply to mupash

Are you in the UK? thanks

mupash profile image
mupash in reply to sticky3006

HI-

NO, I'M IN FLORIDA. ARE YOU IN THE UK? LEE

sticky3006 profile image
sticky3006 in reply to mupash

Yes. I'm sure in the UK the standard starting dose is 600mg (300mgs twice daily). I'm wondering if your dose is lower as its paid for through insurance maybe?

mupash profile image
mupash in reply to sticky3006

HI-

NO, THEY WANT TO GET ME UP TO 600MG BUT I'M ALWAYS VERY SENSITIVE TO MEDICATIONS AND THEY ARE STARTING IT LOWER WITH HOPE OF BEING ABLE TO RAISE IT TO 600 MG. HONESTLY I DON'T THINK I COULD TOLERATE IT YET. THIS DOSE HAS ME FEELING WEAK, TIRES, DIZZY AND NAUSEA EVERY DAY. WHITE CELLS WAY DOWN TOO. I GUESS WE'LL SEE HOW IT GOES.

THANKS FOR THE THOUGHT.

BE WELL,

LEE

I was in remission when I started a little over a year ago my CA125 has gone up and down but Dr’s are not concerned cause it has only been 1-2 points either way. I take 100mg 2pills twice a day and really have had no issues. There really are no results just keeping cancer at bay so unless your number double or triple I wouldn’t worry. Good luck to you

mupash profile image
mupash in reply to retired2013

THANK YOU AND THE BEST OF LUCK TO YOU AS WELL.

LEE

Hi Started on Lynparza 3 weeks ago following front line Carbo/taxol. Starting point Ca125 25. So far not too bad . Worst is lack of energy for me but if you work through it it’s better. Walks and grandchildren help . Some dizziness and neuropathy coming back after improving after chemo . I’m on 600mgs a day but room to reduce that I understand. Will see what happens next week after blood done , platelets always a problem for me . From what I read it should get easier after 8 weeks . Hope information helps .

mupash profile image
mupash in reply to Rankij11

THANK YOU RANKIJ. I'M VERY TIRED TOO. TAKING 150MG. TWO TIMES A DAY. I DON'T KNOW IF I CAN TOLERATE A HIGHER DOSAGE. PLATELETS AND ABS NEUTROPHILS ARE A PROBLEM FOR ME AS WELL. HOPEFULLY IT WILL GET BETTER AS TIME GOES BY FOR EVERYONE!

BE WELL,

LEE

You may also like...